TITLE

Pulmonary actinomycosis complicating infliximab therapy for Crohn's disease

AUTHOR(S)
Cohen, R. D.; Bowie, W. R.; Enns, R.; Flint, J.; Fitzgerald, J. M.
PUB. DATE
November 2007
SOURCE
Thorax;Nov2007, Vol. 62 Issue 11, p1013
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The use of anti-tumour necrosis factor (TNF) agents has expanded significantly over the past few years, particularly for rheumatological diseases and Crohn's disease. A number of associated opportunistic infections have been observed as a result of suppression of T cell-mediated immunity, the most frequent being tuberculosis. We report the first case of pulmonary actinomycosis in a patient receiving regular infusions of infliximab, an anti-TNF agent, for Crohn's disease.
ACCESSION #
27573436

 

Related Articles

  • Adalimumab/infliximab.  // Reactions Weekly;1/30/2010, Issue 1286, p7 

    The article describes the cases of 14 patients who developed lupus-like syndrome during treatment with adalimumab or infliximab for Crohn's disease (CD) or rheumatoid arthritis (RA). Anti-tumour necrosis factor (TNF)-α was discontinued in all patients. None of the patients experienced...

  • Modelling the Time to Onset of Adverse Reactions with Parametric Survival Distributions. Maignen, François; Hauben, Manfred; Tsintis, Panos // Drug Safety;2010, Vol. 33 Issue 5, p417 

    Background: It has been postulated that the time to onset of adverse drug reactions is connected to the underlying pharmacological (or toxic) mechanism of adverse drug reactions whether the reaction is time dependent or not. Objective: We have conducted a preliminary study using the parametric...

  • Infliximab and serious hematologic events. Phelan, Cynthia; Wooltorton, Eric // CMAJ: Canadian Medical Association Journal;10/26/2004, Vol. 171 Issue 9, p1045 

    Discusses the hematologic effects of the use of infliximab, a tumour necrosis factor antagonist, for the treatment of rheumatoid arthritis and Crohn's disease. Complications that may be caused by infliximab; Factors which led to the production of tumour necrosis factor by macrophages; Reactions...

  • Adalimumab/infliximab.  // Reactions Weekly;7/26/2008, Issue 1212, p5 

    The article describes the case of a 69-year-old woman who developed non-small cell lung cancer (NSCLC) during anti-tumour necrosis factor (TNF) therapy with infliximab and adalimumab. The patient, who had Crohn's disease, was treated with infliximab, followed by maintenance adalimumab, from 2000...

  • Adalimumab/azathioprine/infliximab.  // Reactions Weekly;9/12/2009, Issue 1269, p5 

    The article describes the case of a 58-year-old man who developed T cell lymphoma after receiving azathioprine, infliximab and adalimumab for Crohn's disease. The patient presented with intermittent fever, low hemoglobin, anemia and Cushing's syndrome after 5.5 years of receiving azathioprine....

  • PSORÍASE INDUZIDA POR INFLIXIMAB. FERNANDES, Iolanda C.; TORRES, Tiago; SANCHES, Madalena; VELHO, Glória; LAGO, Paula; SELORES, Manuela // Acta Medica Portuguesa;SUP2011, Vol. 24 Issue S3, p709 

    Introduction: Recently, the tumor necrosis factor-a inhibitors (anti-TNF-a) have been extensively used in clinical practice, in the treatment of several immune-mediated disorders, such as inflammatory bowel diseases, rheumatoid arthritis and more recently in psoriasis. Case report: A 35-year-old...

  • Update on the Japanese guidelines for the use of infliximab and etanercept in rheumatoid arthritis. Koike, Ryuji; Takeuchi, Tsutomu; Eguchi, Katsumi; Miyasaka, Nobuyuki // Modern Rheumatology (Springer Science & Business Media B.V.);Dec2007, Vol. 17 Issue 6, p451 

    Application of biological agents targeting tumor necrosis factor-α (TNF-α) caused a paradigm shift in the treatment of rheumatoid arthritis (RA). The introduction of infliximab in 2003 and etanercept in 2005 in Japan had a significant impact on both Japanese rheumatologists and RA...

  • Tumour necrosis factor inhibitors/antituberculars.  // Reactions Weekly;Mar2015, Vol. 1544 Issue 1, p228 

    The article presents case reports of seven patients years who developed tuberculosis and/or hepatotoxicity while receiving adalimumab, etanercept, infliximab, isoniazid and/or rifampicin. The patients, who had a history of latent tuberculosis and immune-mediated inflammatory diseases, were...

  • Adalimumab/etanercept/infliximab.  // Reactions Weekly;7/11/2009, Issue 1260, p5 

    The article describes six cases of late-onset tuberculosis in patients receiving adalimumab, etanercept or infliximab for either rheumatoid arthritis or psoriatic arthritis. All of the patients were diagnosed with tuberculosis, confirmed by bacterial culture, after treatment with tumour necrosis...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics